Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 193, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 30, 2002, 9:18 PM CDT for Texas County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2002, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 30, 2002, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
362 WUUS54 KAMA 310218 SVRAMA OKC139-310300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 916 PM CDT FRI AUG 30 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TEXAS COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 1000 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF HARDESTY...OR ABOUT 16 MILES EAST OF GUYMON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... HARDESTY AND ADAMS LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3683 10106 3669 10135 3652 10123 3660 10098 SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 7:41 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 30, 7:41 PM CDT, 1 hour 37 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE AMARILLO TX 741 PM CDT FRI AUG 30 2002 RIGHT TURNING SUPERCELLS CONTINUE OVER POTTER AND DEAF SMITH COUNTIES. BRIEF TORNADO REPORTED OVER DEAF SMITH COUNTY NEAR SIMMS AROUND 0010Z. NO DAMAGE REPORTED AT THIS TIME. DOPPLER RADAR INDICATES SOUTHWARD MOVING SUPERCELL OVER WEST-CENTRAL POTTER MAY REACH AMARILLO IN THE NEXT HOUR. AXIS OF EXTREME INSTABILITY EXTENDS NORTH-EASTWARD TOWARDS OCHILTREE AND BEAVER COUNTIES WHERE OTHER STORMS ARE DEVELOPING. EXPECT SEVERE EVENT TO CONTINUE THROUGH 0200Z WITH LARGE HAIL THE MAIN THREAT. .AMA... TX...NONE. OK...NONE. SLATTERY
In the hours before
Local storm report, Aug 30, 9:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
900 PM CDT FRI AUG 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0552 PM SANFORD TX 1.75 INCH HAIL
08/30/02 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0707 PM 2E SIMMS TX TORNADO
08/30/02 DEAF SMITH REPORTED BY LOCAL MEDIA.
0710 PM 3S BOYS RANCH TX 0.75 INCH HAIL
08/30/02 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0710 PM 3S BOYS RANCH TX 60 MPH WIND GUST
08/30/02 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0725 PM VALLEY DEORO TX 1.00 INCH HAIL
08/30/02 POTTER REPORTED BY LOCAL MEDIA.
0730 PM VALLEY DEORO TX 60 MPH WIND GUST
08/30/02 POTTER REPORTED BY LOCAL MEDIA.
0800 PM VALLEY DEORO TX 0.75 INCH HAIL
08/30/02 POTTER REPORTED BY SKYWARN
SPOTTER.
0801 PM 2E BOOTLEG TX 1.75 INCH HAIL
08/30/02 DEAF SMITH REPORTED BY HEREFORD FD.
0812 PM BOOTLEG TX 1.75 INCH HAIL
08/30/02 DEAF SMITH REPORTED BY HEREFORD FD.
0812 PM 6S TYRONE OK 0.75 INCH HAIL
08/30/02 TEXAS REPORTED BY TYRONE PD.
0835 PM 6S TYRONE OK 1.75 INCH HAIL
08/30/02 TEXAS REPORTED BY TYRONE PD.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.